Paracetamol poisoning unmasking factor VII deficiency

Andrew P. Chilton, Tariq Hussain, Elwyn Elias

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

We report on an 18-year-old woman who took an impulsive overdose of paracetamol. The admission international normalized ratio (INR) was prolonged which resulted in her being transferred to a specialist hepatology unit. Her clinical condition and laboratory parameters did not correlate; this prompted investigation into her coagulation profile, which revealed a factor VII deficiency and explained the observed abnormalities of an elevated INR, normal partial thromboplastin time and normal liver function. There are no other reports of factor VII deficiency being identified as a result of paracetamol overdose.

Original languageEnglish (US)
Pages (from-to)441-443
Number of pages3
JournalEuropean Journal of Gastroenterology and Hepatology
Volume14
Issue number4
DOIs
StatePublished - May 6 2002

    Fingerprint

Keywords

  • Acetaminophen poisoning
  • Factor VII deficiency
  • Liver failure
  • Paracetamol toxicity

ASJC Scopus subject areas

  • Hepatology
  • Gastroenterology

Cite this